Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 161, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 12, 2017, 11:41 AM CDT for George County, Stone County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2017, 11:41 AM CDT (16:41 UTC)
- Expired
- May 12, 2017, 12:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties George County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 61 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 10:35 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1224 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
762
WUUS54 KMOB 121641
SVRMOB
MSC039-131-121745-
/O.NEW.KMOB.SV.W.0161.170512T1641Z-170512T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1141 AM CDT FRI MAY 12 2017
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
George County in southeastern Mississippi...
Eastern Stone County in southeastern Mississippi...
* Until 1245 PM CDT
* At 1140 AM CDT, severe thunderstorms were located along a line
extending from near Wiggins to near Lyman to near Waveland, moving
east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wiggins, Lucedale, Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3091 8914 3091 8884 3097 8883 3100 8870
3100 8843 3074 8842 3073 8888 3068 8889
3068 8917
TIME...MOT...LOC 1640Z 270DEG 30KT 3089 8907 3055 8908 3026 8940
HAIL...<.75IN
WIND...60MPH
$$4 follow-up statements
245
WWUS54 KMOB 121701
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1201 PM CDT FRI MAY 12 2017
MSC039-131-121745-
/O.CON.KMOB.SV.W.0161.000000T0000Z-170512T1745Z/
George MS-Stone MS-
1201 PM CDT FRI MAY 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR GEORGE AND EASTERN STONE COUNTIES...
At 1201 PM CDT, severe thunderstorms were located along a line
extending from 10 miles southwest of Lucedale to 16 miles northwest
of Vancleave to near Latimer to near Long Beach, moving east at 40
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lucedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3072 8909 3091 8891 3091 8884 3097 8883
3100 8870 3100 8843 3074 8842 3073 8888
3068 8889 3068 8909
TIME...MOT...LOC 1701Z 254DEG 33KT 3081 8870 3073 8884 3051 8891 3032
8912
HAIL...<.75IN
WIND...60MPH
$$292
WWUS54 KMOB 121707
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1207 PM CDT FRI MAY 12 2017
MSC039-131-121745-
/O.CON.KMOB.SV.W.0161.000000T0000Z-170512T1745Z/
George MS-Stone MS-
1207 PM CDT FRI MAY 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR GEORGE AND SOUTHEASTERN STONE COUNTIES...
At 1207 PM CDT, severe thunderstorms were located along a line
extending from 9 miles southwest of Lucedale to 16 miles northwest of
Vancleave to near Latimer to near Long Beach, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lucedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3075 8900 3091 8884 3097 8883 3100 8870
3100 8843 3074 8842 3073 8888 3068 8889
3068 8900
TIME...MOT...LOC 1707Z 265DEG 22KT 3082 8870 3074 8884 3052 8891 3033
8912
HAIL...<.75IN
WIND...60MPH
$$261
WWUS54 KMOB 121719
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1219 PM CDT FRI MAY 12 2017
MSC131-121727-
/O.CAN.KMOB.SV.W.0161.000000T0000Z-170512T1745Z/
Stone MS-
1219 PM CDT FRI MAY 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STONE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. The warning is now cancelled.
A severe thunderstorm watch remains in effect until 400 PM CDT for
southeastern Mississippi.
LAT...LON 3086 8888 3091 8883 3097 8883 3100 8870
3100 8843 3074 8842 3073 8876 3073 8888
TIME...MOT...LOC 1717Z 270DEG 30KT 3082 8862 3074 8876 3052 8883 3033
8904
$$
MSC039-121745-
/O.CON.KMOB.SV.W.0161.000000T0000Z-170512T1745Z/
George MS-
1219 PM CDT FRI MAY 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR GEORGE COUNTY...
At 1217 PM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Lucedale to 13 miles northwest of
Wade to Latimer to near Gulfport, moving east at 35 mph.
This line has a history of some tree damage according to the Stone
County, MS EMA. The current area of severe thunderstorm winds is
between Benndale and Lucedale Mississippi and points further south.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lucedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3086 8888 3091 8883 3097 8883 3100 8870
3100 8843 3074 8842 3073 8876 3073 8888
TIME...MOT...LOC 1717Z 270DEG 30KT 3082 8862 3074 8876 3052 8883 3033
8904
HAIL...<.75IN
WIND...60MPH
$$302
WWUS54 KMOB 121745
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1245 PM CDT FRI MAY 12 2017
MSC039-121754-
/O.EXP.KMOB.SV.W.0161.000000T0000Z-170512T1745Z/
George MS-
1245 PM CDT FRI MAY 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR GEORGE COUNTY WILL EXPIRE AT
1245 PM CDT...
The storms which prompted the warning have moved out of the
area therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 400 PM CDT for
southeastern Mississippi.
LAT...LON 3086 8888 3091 8883 3097 8883 3100 8870
3100 8843 3074 8842 3073 8876 3073 8888
TIME...MOT...LOC 1744Z 311DEG 24KT 3076 8837 3068 8851 3046 8858 3027
8879
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:27 AM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, May 12, 6:27 AM CDT, 5 hours 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 627 AM CDT Fri May 12 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...Patchy fog over south central Alabama and the western Florida panhandle will dissipate by mid morning. Showers and storms approaching from the west will move through the area during the late morning through the early evening hours with IFR to MVFR conditions in the convection along with gusty winds. A cold front meanwhile approaches from the west and moves through most of the area late tonight. Light southerly winds increase to 10-15 knots by midday then diminish this evening, becoming westerly as the front moves through. /29 && .PREV DISCUSSION... /issued 347 AM CDT Fri May 12 2017/ NEAR TERM /Now Through Friday night/...An upper trof located near the ArkLaTex weakens somewhat while advancing into the central Gulf coast states overnight, with an associated surface low moving across the region which brings a cold front into the central portion of the forecast area late tonight. A split upper jet structure currently in place within the eastern portion of the upper trof gradually transitions to a single jet maximum over the north central Gulf. Upper level divergence associated with this pattern is currently favoring a broken line of convection from northwest Mississippi to western Louisiana ahead of the advancing cold front. As the front continues to advance eastward, the best deep layer lift will shift into southeast Mississippi/extreme southwest Alabama through this morning, then spreads across the remainder of the forecast area this afternoon into early this evening, with a gradual weakening trend beginning late this afternoon due to the evolving jet structure. Will have pops increasing to likely/categorical for most of the area this afternoon with likely pops this evening which taper off overnight as the best deep layer lift shifts east of the area and the front moves into the area. MLCape values increase to 1200-1500 J/kg during the day, but with wet bulb zero values near 11 kft and shear values relatively limited, continue to see this environment of more supportive of some strong storms mainly during the afternoon including a possible isolated severe storm. Rainfall amounts through the period will range from around a half inch well inland to around an inch closer to the coast. Considered issuance of a High Risk of Rip currents for today given an increasing onshore flow, but other contributing factors such as onshore swell look too marginal at this time and have gone with a moderate risk through tonight. /29 SHORT TERM /Saturday Through Sunday night/...A cold front moves across the area from west to east Saturday morning as the surface low passes moves into southern Georgia. While the heaviest rain tapers from west to east with the passage of this front, model guidance does suggest a few wrap-around showers lingering over southeast Mississippi and southern Alabama into the afternoon hours. Any accumulations with these showers would be light as northerly winds begin to usher in drier air. Northerly winds then relax and become more variable Sunday as high pressure moves over the area both at the surface and aloft, keeping skies mostly clear and allowing temperatures to rebound quickly despite the recent frontal passage. As such, expect afternoon highs Saturday in the low to mid 80's, followed by mid to upper 80's Sunday. Low temps Saturday and Sunday nights will range from upper 50's inland to low to mid 60's along the coast. /49 LONG TERM /Monday Through Thursday/...Light onshore flow redevelops by Tuesday as the upper-level ridge pushes east and surface high pressure builds over the western Atlantic. Subsidence beneath the back edge of this ridge will continue to maintain rainfree skies through Tuesday. By Wednesday, however, mid- and upper-level southwesterly flow ahead of a deepening High Plains trof will combine with increasing onshore surface winds to return deep-layer moisture to the area, leading to a subsequent bump in daily shower and thunderstorm chances through midweek. Temps will continue to run warm through the long term, with highs in the upper 80's to lower 90's inland and mid 80's along the coast each afternoon. Lows become gradually milder as the week progresses and deep-layer moisture increases, with temps in the low to mid 60's Monday night becoming mid to upper 60's by Wednesday night. /49 MARINE...A moderate southerly flow becomes moderate to occasionally strong this afternoon as a cold front approaches from the west. The front moves across the marine area late tonight into early Saturday morning with a moderate northwesterly flow in the wake of the front. Will have Small Craft Exercise Caution for most of the marine area today. Winds and seas will be higher near storms along and ahead of the front, mainly this afternoon into this evening. A light southerly flow is reestablished Sunday into Monday as high pressure shifts across the area. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, May 12, 3:27 AM CDT, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 327 AM CDT Fri May 12 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-130830- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 327 AM CDT Fri May 12 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A few strong storms are possible mainly this afternoon ahead of a cold front approaching from the west. An isolated severe storm cannot be ruled out. Brief, locally heavy rainfall may accompany the stronger storms. There is a moderate risk of rip currents along area beaches through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a moderate risk of rip currents along area beaches on Saturday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn severe spotter networks is not expected through Thursday. GMZ630>635-650-655-670-675-130830- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 327 AM CDT Fri May 12 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Moderate to occasionally strong winds may create hazardous conditions for small craft mainly this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time.
In the hours before
Special weather statement, May 12, 10:27 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
1027 AM CDT FRI MAY 12 2017
MSZ078-079-121615-
Stone MS-George MS-
1027 AM CDT FRI MAY 12 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE AND EASTERN STONE COUNTIES UNTIL 1115 AM CDT...
At 1026 AM CDT, the strong thunderstorm was located 8 miles east of
Saucier, or 14 miles north of Biloxi, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of southwestern George
and eastern Stone Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3091 8896 3091 8889 3074 8865 3073 8888
3068 8889 3068 8908
TIME...MOT...LOC 1526Z 218DEG 22KT 3062 8899Special weather statement, May 12, 10:48 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
1048 AM CDT FRI MAY 12 2017
MSZ067-121630-
Wayne MS-
1048 AM CDT FRI MAY 12 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WAYNE
COUNTY UNTIL 1130 AM CDT...
At 1048 AM CDT, the strong thunderstorm was located 7 miles west of
Clara, or 13 miles southwest of Waynesboro, moving northeast at 50
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Waynesboro, Clara and Buckatunna.
A severe thunderstorm watch remains in effect until 400 PM CDT for
southeastern Mississippi.
LAT...LON 3165 8894 3180 8882 3189 8847 3144 8845
3143 8894
TIME...MOT...LOC 1548Z 225DEG 44KT 3155 8882Special weather statement, May 12, 11:21 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
1121 AM CDT FRI MAY 12 2017
ALZ052-053-261-263-MSZ076-079-121715-
Clarke AL-Washington AL-Mobile Central AL-Mobile Inland AL-Greene MS-
George MS-
1121 AM CDT FRI MAY 12 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE...SOUTHERN WASHINGTON...SOUTHERN CLARKE...EASTERN
GEORGE AND EASTERN GREENE COUNTIES UNTIL 1215 PM CDT...
At 1120 AM CDT, the strong thunderstorm was located near Lucedale,
moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Saraland, Satsuma, Citronelle, Lucedale, Creola, Leakesville,
Chunchula, Gulfcrest, Deer Park, Axis, Calvert, Mount Vernon, Semmes,
Fruitdale, McIntosh, Wilmer and Movico.
A severe thunderstorm watch remains in effect until 400 PM CDT for
southwestern Alabama...and southeastern Mississippi.
LAT...LON 3074 8841 3073 8863 3134 8859 3137 8793
3112 8794 3109 8797 3107 8796 3107 8795
3090 8796 3088 8798 3088 8797 3087 8798
3087 8797 3086 8798 3086 8797 3085 8796
3073 8841
TIME...MOT...LOC 1620Z 217DEG 27KT 3084 8852The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 10:27 AM CDT | Special Weather Statement | MOB | George | 48 min |
| May 12, 10:45 AM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 60 min |
| May 12, 10:48 AM CDT | Special Weather Statement | MOB | Wayne | 42 min |
| May 12, 11:21 AM CDT | Special Weather Statement | MOB | Greene | 54 min |
| May 12, 11:54 AM CDT | Tornado Warning | MOB | Stone | 10 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.